MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT EZ; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT EZ; BLOOD GLUCOSE METER
Model Number 9628
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hypoglycemia (1912)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that he was attempting to perform a control test with the contour next ez meter and obtained an e3 error message, which is indicative of "used strip inserted".The customer felt symptoms of hypoglycemia, however, as he was unable to verify the meter performance, he could not perform blood glucose testing.The customer went to consume sugar, however on his way to kitchen, he fell and broke his ankle.Later, the customer took a cup and a half of granulated sugar.No further treatment details were provided.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, a device history record was reviewed for the suspected contour next ez meter with serial # (b)(6), and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT EZ
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza-nishiuen
wakimachi
mima tokusima, 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key19351450
Report Number1810909-2024-00073
Device Sequence Number7232267
Product Code NBW
UDI-Device Identifier00301939628014
UDI-Public00301939628014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9628
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale